Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Feels like a burp is stuck in my throat. On prilosec for years. What could be the problem?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1771 Questions
Question
after I eat I feel like there is something in my throat or chest that causes me to swallow air to burb it out this has been going on for about 2 yrs ive been taking Prilosec everyday for 2yrs as a doctor told me that I should take everyday for the rest of my life... it helped at first but lately its not working and its getting worse...I also have a lot of gas that wont move gas x and all the others don't help I wont have insurance until Obama care kicks in so im stuck can you help please I hate eating because of this problem im 5-5 150 lbs I smoke and don't drink
Posted Thu, 14 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and i am pleased to assist you.

You are having globus pharyngeus which is a sign of GERD.
Prilosec is very effective.
If you think, it no longer helps, then you may have to switch to other PPI medications like Nexium.
You can discuss with your doctor about taking Nexium instead of prilosec. If its not feasible to consult your regular doctor, you can visit some low cost clinic and ask for a prescription.

You need to quit smoking also for better results.

You need to reduce weight if you are obese and avoid coffee, citrus and fatty food.
Eat smaller meals and go to bed at least 2-3 hours after food.

I hope that answers your question.
Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Feels like a burp is stuck in my throat. On prilosec for years. What could be the problem? 1 hour later
I will go to the doctor and get some nexium if that doesn't work any suggestions
 
 
Answered by Dr. Ratnakar Kini 7 hours later
Brief Answer:
Both medications and lifestyle changes are important

Detailed Answer:
Hi,
Not just medication alone, but lifestyle and dietary changes are also very important for complete control of symptoms.

Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor